Limits...
Severe hepatotoxic adverse reaction in a healthy schoolgirl after treatment with flucloxacillin.

Törnhage CJ, Brunlöf G, Wallerstedt SM - Drug Healthc Patient Saf (2009)

Bottom Line: This is the first detailed description of a severe hepatotoxic reaction in a previously healthy 9-year-old schoolgirl after ingestion of some flucloxacillin tablets.She was clinically well within one week and alanine aminotransferase in serum was normalized in one month.Follow up for more than one year was normal.

View Article: PubMed Central - PubMed

Affiliation: Department of Paediatrics, Central Hospital, Skaraborg, Skövde, Sweden;

ABSTRACT
This is the first detailed description of a severe hepatotoxic reaction in a previously healthy 9-year-old schoolgirl after ingestion of some flucloxacillin tablets. She was clinically well within one week and alanine aminotransferase in serum was normalized in one month. Follow up for more than one year was normal.

No MeSH data available.


Liver enzymes in the present case report.Abbreviations: ALT, alanine aminotransferase; AP, alkaline phosphatase; AST, aspartate aminotransferase; INR, International Normalized Ratio; GGT, gamma-glutamyl transpeptidase.
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC3108686&req=5

f1-dhps-1-017: Liver enzymes in the present case report.Abbreviations: ALT, alanine aminotransferase; AP, alkaline phosphatase; AST, aspartate aminotransferase; INR, International Normalized Ratio; GGT, gamma-glutamyl transpeptidase.

Mentions: A previously healthy nine-year-old girl of 47 kg was successfully treated with penicillin V for the diagnosis cutaneous Borrelia infection. Six months later (January 24, 2007), fever, headache and a small wound on the left foot without any known trauma appeared. One tablet of paracetamol 500 mg was ingested. The following day (January 25, 2007), inflammation and lymfangitis in the foot/leg developed. A general practitioner was consulted and cellulitis with Staphylococcus aureus was suspected and flucloxacillin 500 mg twice daily was prescribed. No further steps were taken to verify this diagnosis. After ingestion of two tablets of flucloxacillin (January 25, 2007), the patient started vomiting and experienced diarrhea for three days. Fever appeared the following day (January 26, 2007), persisting for three days (until January 28, 2007) and varying between 37.0 °C and 40.0 °C. The parents noted yellow-colored hands and feet, but no affection of the conjunctiva. On January 28, the patient attended the pediatric hospital. At arrival, the patient was fully conscious. Physical examination revealed no distinct pain of the liver, no palpable hepato-spleenomegaly, body temperature 39.6 °C, weight 47.0 kg, breathing rate 16/minute, heart rate 120/minute, oxygen saturation 93%, and blood pressure was 141/63 mmHg (upper limit for age 120/79 mmHg). Laboratory tests showed hemoglobin concentration 138 g/l (>120 g/L), C-reactive protein 13 mg/L (<5 mg/L), white blood cells 4.4 (4–10 × 109), neutrophiles 62% (35%–65%), eosinophiles 0.6% (<6.0%). Liver enzymes are described in Figure 1 and Table 1. International Normalized Ratio (INR) was maximally 1.7 and no clinical symptom of bleeding was present. Serologic tests for cytomegalovirus, Epstein–Barr virus, and hepatitis A and B were negative.


Severe hepatotoxic adverse reaction in a healthy schoolgirl after treatment with flucloxacillin.

Törnhage CJ, Brunlöf G, Wallerstedt SM - Drug Healthc Patient Saf (2009)

Liver enzymes in the present case report.Abbreviations: ALT, alanine aminotransferase; AP, alkaline phosphatase; AST, aspartate aminotransferase; INR, International Normalized Ratio; GGT, gamma-glutamyl transpeptidase.
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC3108686&req=5

f1-dhps-1-017: Liver enzymes in the present case report.Abbreviations: ALT, alanine aminotransferase; AP, alkaline phosphatase; AST, aspartate aminotransferase; INR, International Normalized Ratio; GGT, gamma-glutamyl transpeptidase.
Mentions: A previously healthy nine-year-old girl of 47 kg was successfully treated with penicillin V for the diagnosis cutaneous Borrelia infection. Six months later (January 24, 2007), fever, headache and a small wound on the left foot without any known trauma appeared. One tablet of paracetamol 500 mg was ingested. The following day (January 25, 2007), inflammation and lymfangitis in the foot/leg developed. A general practitioner was consulted and cellulitis with Staphylococcus aureus was suspected and flucloxacillin 500 mg twice daily was prescribed. No further steps were taken to verify this diagnosis. After ingestion of two tablets of flucloxacillin (January 25, 2007), the patient started vomiting and experienced diarrhea for three days. Fever appeared the following day (January 26, 2007), persisting for three days (until January 28, 2007) and varying between 37.0 °C and 40.0 °C. The parents noted yellow-colored hands and feet, but no affection of the conjunctiva. On January 28, the patient attended the pediatric hospital. At arrival, the patient was fully conscious. Physical examination revealed no distinct pain of the liver, no palpable hepato-spleenomegaly, body temperature 39.6 °C, weight 47.0 kg, breathing rate 16/minute, heart rate 120/minute, oxygen saturation 93%, and blood pressure was 141/63 mmHg (upper limit for age 120/79 mmHg). Laboratory tests showed hemoglobin concentration 138 g/l (>120 g/L), C-reactive protein 13 mg/L (<5 mg/L), white blood cells 4.4 (4–10 × 109), neutrophiles 62% (35%–65%), eosinophiles 0.6% (<6.0%). Liver enzymes are described in Figure 1 and Table 1. International Normalized Ratio (INR) was maximally 1.7 and no clinical symptom of bleeding was present. Serologic tests for cytomegalovirus, Epstein–Barr virus, and hepatitis A and B were negative.

Bottom Line: This is the first detailed description of a severe hepatotoxic reaction in a previously healthy 9-year-old schoolgirl after ingestion of some flucloxacillin tablets.She was clinically well within one week and alanine aminotransferase in serum was normalized in one month.Follow up for more than one year was normal.

View Article: PubMed Central - PubMed

Affiliation: Department of Paediatrics, Central Hospital, Skaraborg, Skövde, Sweden;

ABSTRACT
This is the first detailed description of a severe hepatotoxic reaction in a previously healthy 9-year-old schoolgirl after ingestion of some flucloxacillin tablets. She was clinically well within one week and alanine aminotransferase in serum was normalized in one month. Follow up for more than one year was normal.

No MeSH data available.